Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 144, NWS Nashville, TN

July 7, 2008Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 7, 2008, 4:21 PM CDT for Montgomery County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2008, 4:21 PM CDT (21:21 UTC)
Expired
Jul 7, 2008, 4:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Montgomery County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:44 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 7, 3:44 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT MON JUL 7 2008

.SHORT TERM (TONIGHT-WED)...
A COUPLE OF OUTFLOWS FM OVERNIGHT MCS IN OH VLY MOVED INTO UNSTAB
AIR IN N MID TN EARLY THIS AFTERNOON. FREQUENT LIGHTNING AND HEAVY
DOWNPOURS NEAR THE KY BORDER. NO SVR WX REPORTED.

ATM IS NOW MORE STABLE ACR THE NORTH. MOD DESTAB IN S MID TN BUT
BOUNDARIES WL PROBABLY FIZZLE. BESIDES..12Z MODELS TAKE MCV (ALSO
FROM MCS) OVR THE CAROLINAS TONIGHT. WL KEEP A ISO TO SCT (NE MID
TN) INTO THE EVENING. MOISTURE AND HEAT SUFFICIENT FOR A SLIGHT
CHANCE OF AFTERNOON STORMS TUE.

.LONG TERM (WED NIGHT-MON)...
SFC HIGH PRES IN THE NORTHERN PLAINS WILL PUSH A FRONTAL BOUNDARY
SOUTH WED. THE HIGH MOVES INTO THE GREAT LAKES WED NIGHT AND THE
FRONT MAY STALL...AS PER GEM. WL PUSH FRONT SOUTH THROUGH THE
MIDSTATE THU...WITH DRIER AIR. BEST CHANCE OF SHOWERS AND STORMS
WL BE WITH THE FRONT WED INTO WED NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  93  72  90 /  20  20  20  40
CLARKSVILLE    70  94  71  87 /  20  10  30  60
CROSSVILLE     67  84  67  82 /  30  30  40  40
COLUMBIA       72  94  72  92 /  20  10  20  40
LAWRENCEBURG   72  94  72  92 /  10  10  10  40
WAVERLY        72  94  71  89 /  20  10  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jul 7, 5:25 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON JUL 7 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

17/MAG

In the hours before

Special weather statement, Jul 7, 1:05 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT MON JUL 7 2008

TNZ008-071830-
SUMNER-
105 PM CDT MON JUL 7 2008

...A STRONG THUNDERSTORM WAS AFFECTING SUMNER COUNTY...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...OR 14 MILES NORTH OF
GALLATIN...MOVING EAST AT 11 MPH.

SMALL HAIL...AND GUSTY WINDS ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Jul 7, 1:31 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT MON JUL 7 2008

TNZ008-009-027-071930-
DAVIDSON-MACON-SUMNER-
131 PM CDT MON JUL 7 2008

...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...MACON AND SUMNER
COUNTIES...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTMORELAND TO
GOODLETTSVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
LAFAYETTE TO 11 MILES NORTH OF NASHVILLE...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHERN DAVIDSON...NORTHWESTERN MACON AND SUMNER
COUNTIES...INCLUDING THE CITIES OF GOODLETTSVILLE...MILLERSVILLE...
WESTMORELAND...HENDERSONVILLE AND GALLATIN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

31
Special weather statement, Jul 7, 2:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON JUL 7 2008

TNZ008-009-027>029-071945-
DAVIDSON-MACON-SUMNER-TROUSDALE-WILSON-
211 PM CDT MON JUL 7 2008

...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...MACON...SUMNER...
TROUSDALE AND WILSON COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LAFAYETTE TO NORTHEAST DAVISSON COUNTY...MOVING EAST AT 10
MPH.

PEOPLE IN DAVIDSON...MACON...NORTHWESTERN WILSON...SUMNER AND
TROUSDALE COUNTIES...INCLUDING THE CITIES OF GALLATIN...
HENDERSONVILLE...WESTMORELAND...LAKEWOOD...GREEN HILL...MOUNT
JULIET...LAFAYETTE...HARTSVILLE...AND RED BOILING SPRINGS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

31
Special weather statement, Jul 7, 3:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT MON JUL 7 2008

TNZ006-026-072120-
CHEATHAM-MONTGOMERY-
342 PM CDT MON JUL 7 2008

...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM AND MONTGOMERY
COUNTIES...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ASHLAND CITY...MOVING EAST
AT 15 MPH.

PEOPLE IN NORTHERN CHEATHAM AND SOUTHERN MONTGOMERY COUNTIES...
INCLUDING THE CITY OF ASHLAND CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Jul 7, 4:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT MON JUL 7 2008

TNZ006-072330-
MONTGOMERY-
INCLUDING THE CITY OF...CLARKSVILLE
419 PM CDT MON JUL 7 2008

...THROUGH 500 PM...A STRONG THUNDERSTORM WILL CONTINUE MOVING THROUGH
THE CLARKSVILLE AREA...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF DOWNTOWN CLARKSVILLE...MOVING NORTHEAST
AT 15 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING BRIEF...GUSTY...WINDS TO
NEAR 50 MPH...WHICH CAN BLOW DOWN BRANCHES...AND SHALLOW ROOTED TREES.
THIS STORM WILL ALSO PRODUCE TORRENTIAL DOWNPOURS OF RAIN...WHICH
WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. HAIL IS ALSO POSSIBLE.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.